Hail, McDonald
- When
- May 29, 2:37 PM CST
- Where
- McDonald County, 1.77 mi NW of Lanagan
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.620, -94.470
Pea to penny size hail was reported between Pineville and Lanagan.
A squall line of thunderstorms produced localized wind damage and minor flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A squall line of thunderstorms produced localized wind damage and minor flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 29, 11:44 AM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 PM CDT Fri May 29 2015
.SHORT TERM...(Today and Tonight)
Issued at 308 AM CDT FRI MAY 29 2015
A very active weather pattern looks to continue for a few more days
across the region, with multiple rounds of thunderstorms through
Saturday. Thankfully, confidence is increasing in a few dry days
late this weekend into early next workweek.
Starting out this morning, yet another area of elevated convection
is developing across northern Oklahoma and eastern Kansas, as a
relatively weak low level jet overspreads a 925-850 MB baroclinic
zone just southwest of the CWA. Convection will continue to blossom
over this area through sunrise, lifting north and east with time. No
widespread severe weather is expected with this activity, though
periods of heavy rain and frequent lightning will be likely with any
thunderstorms.
Convection is then expected to expand in coverage through much of
the day today, with the approach of a few pieces of shortwave
energy currently to our west and southwest. This increased upper
level support should result in fairly widespread showers and
thunderstorms through the day today. Convection is then expected to
continue tonight, with weak height falls continuing to overspread
the region, along with the approach of a frontal boundary from the
northwest. While a few isolated severe thunderstorms aren't
entirely out of the question today, the overall threat appears
rather low. Of more concern will be multiple rounds of heavy rain
given relatively saturated soils. Will continue to coordinate an
expansion of the Flash Flood Watch with surrounding offices; while
exact counties haven't quite been worked out yet, some expansion to
the east should be expected.
.LONG TERM...(Saturday through Thursday)
Issued at 308 AM CDT FRI MAY 29 2015
The aforementioned front looks to make slow progress into the
forecast area through the day Saturday, likely resulting in a slow
end to the rain from the northwest to the southeast during the
latter portion of the day.
That front should then be to our south by Sunday morning, resulting
in what is looking like a rather nice day, with cool temperatures
and lower dewpoints building into the area. Highs on Sunday may
struggle to reach 70 degrees in a few locations.
Warmer temperatures and more seasonable humidity will begin to
return the area during the middle of next week, but right now, it
appears that increasing heights aloft may keep widespread
precipitation chances at bay. That will be a welcomed opportunity
to allow things to dry out a bit.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1239 PM CDT FRI MAY 29 2015
The storm system in place over the Ozarks will move slowly if at
all east into tonight as at combination of ample moisture,
instability and an area of low pressure combines to bring
additional rounds of rainfall to the region. The depth of the
moisture will bring MVFR to IFR ceilings and visibilities to the
region through Saturday morning. Some terminals may potentially
see LIFR conditions for brief periods if heavy rain moves over
location.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday evening FOR MOZ066-068>070-
077>082-088>098-101>106.
KS...FLASH FLOOD WATCH through Saturday evening FOR KSZ073-097-101.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...HatchHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 PM CDT FRI MAY 29 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 239 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL GRADUALLY BECOME MORE NUMEROUS THIS AFTERNOON AS ACTIVITY MOVES NORTH FROM OKLAHOMA AND ARKANSAS. INITIALLY DISCREET CELLS NEAR A WARM FRONT HAVE SHOWN ROTATION AND A BRIEF TORNADO OR DAMAGING WINDS IS POSSIBLE PARTICULARLY OVER FAR SOUTHWEST MISSOURI. SMALL HAIL WILL ALSO BE POSSIBLE WITH STRONGER STORMS. AN APPROACHING COLD FRONT ALONG WITH AN UPPER LEVEL DISTURBANCE WILL ALSO AID IN THE DEVELOPMENT OF HEAVY RAINFALL LATE THIS AFTERNOON AND TONIGHT OVER A LARGE PORTION OF THE AREA. FLOODING WILL BE POSSIBLE WHERE PROLONGED HEAVY RAINFALL RATES OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN AND THUNDERSTORMS WILL CONTINUE EARLY SATURDAY...BEFORE ENDING FROM NORTHWEST TO SOUTHEAST. THUNDERSTORM CHANCES WILL INCREASE AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER FAR SOUTHWEST MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT FRI MAY 29 2015
MOZ104-291845-
TANEY MO-
110 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 145 PM CDT...
AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF POWERSITE...OR 5 MILES
SOUTHEAST OF FORSYTH...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRADLEYVILLE...BROWNBRANCH...EDGEWATER
BEACH...FORSYTH...KIRBYVILLE...KISSEE MILLS...OZARK BEACH...POWERSITE
AND TANEYVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE AND LAKE TANEYCOMO.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3664 9317 3681 9303 3681 9277 3679 9276
3664 9287 3654 9311
TIME...MOT...LOC 1811Z 214DEG 20KT 3664 9306
HATCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 253 PM CDT FRI MAY 29 2015 MOZ101-292030- MCDONALD MO- 253 PM CDT FRI MAY 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 330 PM CDT... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF NOEL...OR 12 MILES SOUTHWEST OF PINEVILLE...MOVING NORTH AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE ANDERSON...GOODMAN...LANAGAN...NOEL AND PINEVILLE. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BIG SUGAR CREEK STATE PARK. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR SOUTHWEST MISSOURI. LAT...LON 3676 9462 3675 9418 3649 9431 3650 9461 TIME...MOT...LOC 1954Z 194DEG 18KT 3645 9446 HATCH
The Tulsa radar (KINX), 110 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
24 flood, 10 flash flood, 7 thunderstorm wind, 4 hail. Local standard time, as filed.
Pea to penny size hail was reported between Pineville and Lanagan.
There was a report of lots of tree damage around Pineville.
A portion of County Line Road near Highway 59 was flooded and impassable.
Several large tree limbs were blown down on Highway Y north of Highway 60.
There was minor street flooding in Mount Vernon with 6 inches of water flowing over Landrum Street.
There was minor street flooding on Landrum Street in Mount Vernon.
There was a foot of water over Pleasant Grove Road just east of Highway KK.
A tree was blown down blocking Highway F and Farm Road 84.
There was a report of some tree damage.
Several trees were blown down at Highway 160 and Highway VV.
Several power lines were blown down.
Power lines were blown down at the intersection of Highway 79 and Highway 94.
Highway 97 was closed at the Spring River due to flooding.
Highway CC was closed east of Highway 13 due to flooding.
Highway U was closed north of Mikes Creek south of Highway 76 because of flooding. There were several roads and low water crossings across McDonald County that sustained damage due to flood water. This report will contain the total damage estimates for the entire county.
County Road FF had about a foot of water over the road near Panther Creek.
Over a foot of water was over Farm Road 134 at the James River.
High water was over the road and up to a door of a residence at Highway 83 and 390th Street.
Route P was closed west of Highway C due to flooding.
Highway 60 was closed at Panther Creek due to flooding.
Highway KK was closed east of Compton Hollow Conservation Area due to flooding. There were several roads and low water crossings across Webster County that sustained damage due to flood water. This report will contain the total damage estimates for the entire county for this flood event.
Route H was closed near Stoutland due to flooding.
Highway H was closed northwest of Stoutland due to flooding.
Several roads and low water crossing sustained damage due to flood water. This report will contain the damage estimates for the entire county.
Highway PP was closed at Panther Creek just west of Fordland because of flooding.
Route Z was closed at the Finley River due to flooding.
Westbound Highway KK was closed south of Deerfield because of flooding.
Highway CC was closed near Indian Creek because of flooding.
Highway YY was closed west of Highway H because of flooding.
Highway AB was closed at Wolf Creek due to flooding.
Highway Y was closed at Cowskin Creek due to flooding.
Highway FF was closed east of Ava near Hunter Creek because of flooding.
Highway U was closed at Bryant Creek because of flooding.
Highway J was closed at Parks Creek because of flooding.
State Highway 37 was closed due to flooding.
State Highway 95 was closed due to water over the roadway.
State Highway E was closed due to flooding.
State Route Z was closed because of flooding.
State Highway O was closed due to flooding.
Highway A at Fredrick Creek was closed due to high water.
The low water crossing at Highway H along Rocky Creek was closed due to flooding.
The low water crossing at Rocky Creek on Highway H was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569442, 569443, 569452, 569451, 569181, 569450, 569182, 569417, 569183, 569445, 569444, 569446, 569447, 569448, 569418, 569419, 569420, 569185, 569411, 569421, 569412, 569413, 569414, 569422, 569423, 570575, 569415, 569416, 569424, 569449, 569425, 569426, 569427, 569428, 569429, 569430, 569431, 569432, 569433, 569434, and more.